Louisiana, 2004Lightning Strike in Louisiana, February 5, 2004
February 5, 2004 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 5, 5:05 PM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Feb 5, 5:05 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
505 PM CST THU FEB 5 2004
.UPDATE...
UPDATED TO ADD NEW TORNADO WATCH.
.DISCUSSION...
SHOWERS AND THUNDERSTORMS EXTEND FROM SOUTH-CENTRAL LOUISIANA
THROUGH EAST-CENTRAL MISSISSIPPI THIS AFTERNOON...JUST AHEAD OF THE
COLD FRONT. AT 850HPA THERE WAS A 55 KNOT SOUTHERLY JET...ADVECTING
WARM MOIST AIR INTO THE LOWER MISSISSIPPI VALLEY. THE 500HPA LOW
WAS CENTERED OVER WESTERN KANSAS/NEBRASKA. THE UPPER LEVEL JET
STRETCHED FROM TEXAS INTO THE MID-MISSISSIPPI VALLEY WITH A SOUTHERN
BRANCH EXTENDING ACROSS THE NORTHERN GULF OF MEXICO...LEAVING US IN
AN AREA OF DIFFLUENCE. THE PRECIP WATER VALUE FROM THE 18Z SOUNDING
WAS 1.49 INCHES. THUS THERE REMAINS A THREAT FOR SEVERE WEATHER AS
THE FRONT PROGRESSES EASTWARD THROUGH SOUTHEASTERN LOUISIANA AND
SOUTHERN MISSISSIPPI TONIGHT. THE FLOOD WATCH WILL BE EXTENDED FOR
SOUTHERN MISSISSIPPI AND EXTREME SOUTHEASTERN/EAST-CENTRAL
LOUISIANA.
HIGH PRESSURE WILL DOMINATE THE AREA THROUGH THE WEEKEND...WITH LOW
TEMPS SATURDAY MORNING NEAR/JUST ABOVE FREEZING AND SUNDAY MORNING
AROUND FREEZING. THE NEXT SYSTEM WILL DEVELOP OVER THE SOUTHERN
PLAINS ON MONDAY...BRINGING A GOOD CHANCE FOR SHOWERS AND
THUNDERSTORMS AGAIN MONDAY NIGHT THROUGH TUESDAY.
.MARINE...
SMALL CRAFT ADVISORY WILL BE CONTINUED OVER THE COASTAL WATERS...NOT
INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 50 54 31 50 / 80 10 00 00
BTR 50 56 32 51 / 60 10 00 00
MSY 56 57 39 52 / ++ 40 00 00
GPT 57 61 34 51 / ++ 60 10 00
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH LAZ037>040-049>050-056>070
TORNADO WATCH LAZ036>40-46>50-56>70
MS...FLOOD WATCH MSZ69>71-77-80>82
TORNADO WATCH MSZ69>71-77-80>82
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FROM KPQL TO
ATCHAFALAYA RVR OUT 60NM.
&&
25Hazardous weather outlook, Feb 5, 5:30 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 PM CST THU FEB 5 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061300-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
530 PM CST THU FEB 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTH...SOUTHWEST AND COASTAL MISSISSIPPI.
.DAY ONE...THIS EVENING AND TONIGHT
FLOODING...
A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR EXTREME SOUTH AND
SOUTHWEST MISSISSIPPI...EXCEPT WILKINSON COUNTY...AND SOUTHEAST
LOUISIANA EAST ALONG AND EAST OF A LINE FROM ST HELENA THROUGH
ASSUMPTION AND TERREBONNE PARISHES. RAINFALL AMOUNTS OF 1 TO 3
INCHES ARE POSSIBLE THIS EVENING AND TONIGHT WITH LOCALLY HIGHER
RAINFALL AMOUNTS POSSIBLE.
THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND MOVE EASTWARD THIS EVENING AND TONIGHT AS A COLD FRONT
APPROACHES FROM THE WEST. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE
MODERATE SIZE HAIL AND DAMAGING WINDS.
MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT TODAY THROUGH TONIGHT FROM
PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NM FOR
SOUTHWEST WINDS OF 20 TO 25 KNOTS AND SEAS 5 TO 7 FEET.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS AND FLOODING...
THUNDERSTORMS ARE POSSIBLE OVER EXTREME SOUTHEAST LOUISIANA AND
COASTAL MISSISSIPPI FRIDAY MORNING. THE MAIN THREATS ARE DAMAGING
WINDS AND HAIL. RIVERS WILL BE SWOLLEN FROM THE RECENT RAINS AND MAY
REACH OR EXCEED THE TOP OF THE RIVER BANKS FRIDAY.
MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE NECESSARY THIS AFTERNOON AND TONIGHT.
25
In the hours before
Special weather statement, Feb 5, 7:27 PM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
727 PM CST THU FEB 5 2004
LAZ036-037-050-060200-
EAST FELICIANA-LIVINGSTON-ST HELENA-
727 PM CST THU FEB 5 2004
...STRONG THUNDERSTORMS MOVING ACROSS LIVINGSTON...EAST FELICIANA...
AND ST. HELENA PARISHES...
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST SOUTH OF
CLINTON TO DENHAM SPRINGS WILL CONTINUE MOVING NORTHEAST ACROSS
LIVINGSTON...EAST FELICIANA AND ST. HELENA PARISHES THROUGH 8 PM.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY DOWNPOURS OF RAIN AND
POSSIBLY SMALL HAIL AS THEY AFFECT AREAS AROUND THE COMMUNITIES OF
CLINTON...GREENSBURG AND LIVINGSTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CST.
22
Special weather statement, Feb 5, 8:04 PM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
804 PM CST THU FEB 5 2004
LAZ038-MSZ070-060245-
PIKE-TANGIPAHOA-
804 PM CST THU FEB 5 2004
...STRONG THUNDERSTORMS MOVING ACROSS TANGIPAHOA PARISH AND PIKE
COUNTY...
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM KENTWOOD TO
AMITE IN LOUISIANA WILL MOVE NORTHEAST ACROSS THE NORTHERN HALF
OF TANGIPAHOA PARISH AND PIKE COUNTY THROUGH 845 PM. THESE STORMS ARE
CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...
VERY HEAVY DOWNPOURS OF RAIN AND POSSIBLY SMALL HAIL AS THEY AFFECT
AREAS AROUND THE COMMUNITIES OF KENTWOOD AND ROSELAND IN LOUISIANA
AND MCCOMB AND MAGNOLIA IN MISSISSIPPI.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CST.
22
Local storm report, Feb 5, 8:13 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
813 PM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG BAYOU SORREL 30.16N 91.34W
02/05/2004 IBERVILLE LA FIRE DEPT/RESCUE
THE ROOF OF A TRAILER WAS BLOWN OFF AND THE WINDOWS WERE
BLOWN OUT.
&&
MTSSpecial weather statement, Feb 5, 10:11 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1011 PM CST THU FEB 5 2004
LAZ038-060430-
TANGIPAHOA-
1011 PM CST THU FEB 5 2004
...STRONG THUNDERSTORMS MOVING ACROSS TANGIPAHOA PARISH...
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING ACROSS WESTERN
TANGIPAHOA PARISH FROM JUST WEST OF KENTWOOD TO JUST WEST OF
HAMMOND WILL RACE NORTHEAST ACROSS THE PARISH THROUGH 1030 PM.
THESE STORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF
RAIN...AND POSSIBLY GUSTY WINDS TO 40 MPH AND SMALL HAIL AS THEY
AFFECT LOCATIONS ACROSS THE PARISH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CST.
Special weather statement, Feb 5, 10:50 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1050 PM CST THU FEB 5 2004
LAZ039-040-060515-
ST TAMMANY-WASHINGTON-
1050 PM CST THU FEB 5 2004
...STRONG THUNDERSTORMS MOVING ST TAMMANY AND WASHINGTON PARISHES...
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR ANGIE TO
SOUTHWARD APPROACHING MANDEVILLE WILL CONTINUE TRACKING TOWARD THE
NORTHEAST AROUND 45 MPH. THESE STORMS WILL PRODUCE FREQUENT
LIGHTNING...HEAVY DOWNPOURS OF RAIN...AND POSSIBLY GUSTY WINDS TO 40
MPH AND SMALL HAIL AS THEY AFFECT LOCATIONS ACROSS THESE TWO PARISH
THROUGH 1115 PM.
Special weather statement, Feb 5, 10:50 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1050 PM CST THU FEB 5 2004
LAZ039-040-060515-
ST TAMMANY-WASHINGTON-
1050 PM CST THU FEB 5 2004
...STRONG THUNDERSTORMS MOVING ST TAMMANY AND WASHINGTON PARISHES...
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR ANGIE TO
SOUTHWARD APPROACHING MANDEVILLE WILL CONTINUE TRACKING TOWARD THE
NORTHEAST AROUND 45 MPH. THESE STORMS WILL PRODUCE FREQUENT
LIGHTNING...HEAVY DOWNPOURS OF RAIN...AND POSSIBLY GUSTY WINDS TO 40
MPH AND SMALL HAIL AS THEY AFFECT LOCATIONS ACROSS THESE TWO PARISHES
THROUGH 1115 PM.
Lightning, East Baton Rouge
- When
- February 5, 11:15 PM CST
- Where
- East Baton Rouge County, Baton Rouge
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.538, -91.096 (the zone’s center; the record gives no point)
A lightning strike caused a fire that damaged a house.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Virginia, February 5 to 6, 20042 deaths · 1 injured · 9 events
- Tornadoes and Flash Flooding in Mississippi, February 5 to 6, 2004$13 million · F2 · 47 events
- Winter Storm in Ohio, February 5 to 6, 2004$1.0 million · 8 events
- Flash Flood and Flooding in Tennessee, February 5 to 6, 2004$89,000 · 26 events
- Ice Storm and Winter Storm in West Virginia, February 5 to 7, 2004$120,000 · 15 events
- Damaging Wind in Alabama, February 5, 2004$160,000 · 65 kt wind · 1 event
- Flash Flooding and Flooding in Kentucky, February 5 to 6, 2004$90,000 · 8 events
- Flash Flood in Mississippi, February 5, 2004$75,000 · 1 event
- Flash Flood in Alabama, February 5 to 6, 2004$60,000 · 1 event
- Heavy Snow in Iowa, February 5 to 6, 2004$40,000 · 8 events
- Flash Flood in Mississippi, February 5, 2004$50,000 · 1 event
- Damaging Wind in Alabama, February 5, 2004$50,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386140.